Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 267, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 9:22 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 9:22 PM MDT (03:22 UTC)
- Expired
- Jul 3, 2007, 10:15 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:30 PM MDT | HAIL 1 | 3 Ese Madrid, NE | QUARTER SIZE HAIL STONES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 040322
SVRLBF
NEC029-085-135-040415-
/O.NEW.KLBF.SV.W.0267.070704T0322Z-070704T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM MDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF IMPERIAL...
HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
PERKINS COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF GRANT...
* UNTIL 1015 PM MDT(1115 PM CDT)
* AT 1018 PM CDT(918 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GRAINTON TO 10 MILES
SOUTH OF MADRID TO 6 MILES SOUTHEAST OF LAMAR...OR ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF HAYES CENTER TO 12 MILES SOUTHEAST
OF GRANT TO 15 MILES WEST OF IMPERIAL...AND MOVING SOUTHEAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IMPERIAL AND CHAMPION BY 940 PM MDT...
ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 1000 PM MDT...
WAUNETA AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1110 PM
CDT...
HAYES CENTER AND 6 MILES NORTHWEST OF HAMLET BY 1115 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4099 10127 4099 10200 4038 10202 4037 10081
4068 10078 4070 10125
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 040345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT TUE JUL 3 2007
NEC029-085-135-040415-
/O.CON.KLBF.SV.W.0267.000000T0000Z-070704T0415Z/
PERKINS NE-HAYES NE-CHASE NE-
945 PM MDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
MDT(1115 PM CDT) FOR CHASE...HAYES AND PERKINS COUNTIES...
AT 1043 PM CDT(943 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 25 MILE MARKER 50 TO
12 MILES NORTHEAST OF ENDERS TO CHAMPION...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF HAYES CENTER TO 13 MILES NORTHEAST OF IMPERIAL
TO 10 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 955 PM MDT...
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1100 PM CDT...
WAUNETA AND HAYES CENTER BY 1110 PM CDT...
HAMLET AND HIGHWAY 25 MILE MARKER 30 BY 1115 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM
THREE MILES EAST SOUTHEAST OF MADRID. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4099 10127 4099 10200 4038 10202 4037 10081
4068 10078 4070 10125
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM MDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE JUL 3 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST NEBRASKA TO A LOW OVER SOUTHERN CO. && .DISCUSSION... WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW. TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED WITH LOWS IN THE 50S AND 60S && .AVIATION... AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED. WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071. && POWER/JWS
Hazardous weather outlook, Jul 3, 2:21 PM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE JUL 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO PRODUCE THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE HAIL AND DAMAGING WINDS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jul 3, 8:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL PAXTON 41.12N 101.36W
07/03/2007 E1.25 INCH KEITH NE LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL STONES
&&
BTAYLORLocal storm report, Jul 3, 8:50 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 WSW HERSHEY 41.14N 101.07W
07/03/2007 E1.75 INCH LINCOLN NE PUBLIC
&&
MASEKLocal storm report, Jul 3, 8:52 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/03/2007 E1.75 INCH LINCOLN NE NWS EMPLOYEE
GOLF BALL SIZE HAIL NEAR LAKE MALONEY.
&&
BTAYLORLocal storm report, Jul 3, 8:53 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/03/2007 E0.75 INCH LINCOLN NE NWS EMPLOYEE
PENNY SIZE HAIL STONES
&&
BTAYLORLocal storm report, Jul 3, 8:54 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 6 SSE ENDERS 40.36N 101.48W
07/03/2007 E1.75 INCH CHASE NE PUBLIC
A FEW GOLFBALL SIZED HAIL STONES.
0857 PM HAIL 12 NE WELLFLEET 40.88N 100.57W
07/03/2007 E0.88 INCH LINCOLN NE PUBLIC
NICKEL SIZE HAIL STONES
0926 PM HAIL HERSHEY 41.16N 101.00W
07/03/2007 E0.88 INCH LINCOLN NE LAW ENFORCEMENT
NICKEL SIZE HAIL STONES
0930 PM HAIL 4 WSW HERSHEY 41.14N 101.07W
07/03/2007 E1.75 INCH LINCOLN NE PUBLIC
0932 PM HAIL PAXTON 41.12N 101.36W
07/03/2007 E1.25 INCH KEITH NE LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL STONES
0935 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/03/2007 E1.75 INCH LINCOLN NE NWS EMPLOYEE
GOLF BALL SIZE HAIL NEAR LAKE MALONEY.
0944 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/03/2007 E0.75 INCH LINCOLN NE NWS EMPLOYEE
PENNY SIZE HAIL STONES
&&
MASEKLocal storm report, Jul 3, 9:06 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 3 N ELSIE 40.89N 101.39W
07/03/2007 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZE HAIL STONES
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 58 min |
| Jul 3, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jul 3, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 3, 8:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 67 min |
| Jul 3, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jul 3, 9:40 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 65 min |
| Jul 3, 10:04 PM MDT | Flash Flood Warning | LBF | Lincoln, Perkins | 3 hr |
| Jul 3, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.